Hail, Cherry
- When
- May 25, 7:00 PM CST to 7:05 PM CST
- Where
- Cherry County, 39 mi SSE of Merriman
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.399, -101.407
Scattered thunderstorms developed by early evening across western Nebraska and many of the storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Scattered thunderstorms developed by early evening across western Nebraska and many of the storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 25, 4:36 PM CST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 536 PM CDT FRI MAY 25 2007 .UPDATE... ZONES AND GRIDS UPDATED FOR INCLUSION OF CONVECTIVE WATCH. NO OTHER CHANGES. && .PREV DISCUSSION... /ISSUED 305 PM CDT FRI MAY 25 2007/ DISCUSSION... ALL PRESENT AND NEAR TERM INDICATIONS ARE THE WIND ADZY ACROSS NRN NEBRASKA CAN BE CANCELED THIS AFTN. CONVECTIVE INITIATION THIS EVENING WILL OVERSHADOW WIND ADZY CONDITIONS. UNSEASONABLY COOL AIR ACROSS THE NRN TIER U.S. WILL CONTINUE THROUGH DAY 7. OCCASIONAL DISTURBANCES IN THE RESULTING BELT OF STRONG WESTERLIES ARE EXPECTED TO PRODUCE RAIN EVENTS EVERY ONE TO TWO DAYS THIS EVENING...WINDS ALOFT ARE QUITE STRONG SUPPORTING DEEP LONG LIVED CONVECTION IS SUFFICIENT INSTABILITY DEVELOPS. 12Z NAM AND CURRENT CONDITIONS SUGGEST PARTS OF NCNTL NEB WOULD BE MOST FAVORABLE AND THE SOUTH INTO INTO SOUTHWEST NEBRASKA WHERE DEVELOPING WARM AIR ADVECTION ACROSS SERN COLO IS AIMED. LOW LEVEL MOISTURE APPEARS TO BE SOMEWHAT DELINQUENT AT THIS TIME BUT DEW POINTS OVER KS ARE STEADILY RISING THROUGH THE 50S. MOST LIKELY SET UP WOULD BE FOR ELEVATED CONVECTION TO FIRE THIS EVENING WITH LARGE HAIL THE PRIMARY SEVERE WEATHER EVENT. SATURDAY...CONVECTION SHOULD EXIT THE FCST AREA SATURDAY AM. MODEL TEMPS ARE A CLOSE BLEND OF NAM12 2M TEMPS AND GUIDANCE WHICH ARE VERY CLOSELY CLUSTERED AROUND 65 TO 73F FOR HIGHS DEPENDING ON LOCATION. ANOTHER DISTURBANCE IS EXPECTED TO MOVE THROUGH SATURDAY NIGHT. THE NAM HAS BEEN VERY PERSISTENT WITH THIS FEATURE. THE FCST CARRIES POPS SATURDAY NIGHT AND INTO SUNDAY AFTN AS THE NAM DEVELOPS A MESOHIGH SUPPORTING AN EXPANSIVE AREA OF MOISTURE AND WEAK ISENTROPIC LIFT. HIGHEST CONFIDENCE IS FOR TSTMS DEVELOPING SATURDAY NIGHT AND EARLY SUNDAY. THE SLIGHT CHC POP SUNDAY AFTN IS SPECULATIVE AND BASED ON THE PREMISE OF DIURNAL DESTABILIZATION. THE TEMP FCST IS STRONGLY TILTED TOWARD GUIDANCE AS THE NAM MESOHIGH AND RESIDUAL CLOUDINESS IS HOLDING TEMPS TO JUST THE 50S SUNDAY AFTN. THE OFFICIAL FCST IS FOR LOWER 70S. MONDAY..THE ECMWF AND GFS ARE IN VERY GOOD AGREEMENT AS IS THE NAM12. BRISK SOUTH WINDS AND A STRONG WAA PATTERN WILL BE UNDERWAY WITH TEMPS RISING WELL INTO THE 80S. WE EXPECT THE ATM WILL BE CAPPED LIMITING RAIN CHCS TO JUST ISOLATED TSTM. MONDAY NIGHT AND TUESDAY...BOTH MODELS ARE IN VERY GOOD AGREEMENT. A COLD FROPA IS EXPECTED TUESDAY AFTN. CONDITIONS WILL BE SOMEWHAT FAVORABLE FOR SEVERE STORMS MONDAY NIGHT ONCE THE CAP WEAKENS. THE ATM WILL BE MOIST AND UNSTABLE BUT WINDS ALOFT WILL BE WEAK SO MULTICELL PULSE TSTM CLUSTERS APPEAR BE THE MOST LIKELY STORM MODE. WINDS ALOFT INCREASE SOMEWHAT TUESDAY AND IF THE ATM IS STILL UNSTABLE WE EXPECTED STORMS WOULD REDEVELOP. WEDNESDAY THROUGH FRIDAY...THIS PORTION OF THE FCST RELIES HEAVILY ON THE HPC PROVIDED GRIDS WHICH ARE BASED ON A 50 50 BLEND OF THE GFS AND ECMWF. THE FCST IS LARGELY DRY SAVE FOR SLIGHT CHC OR ISOLATED TSTMS. TEMPS ARE COOLED INTO THE 70S. ALL INDICATIONS ARE THE FCST AREA WILL BE UNDER A GENERALLY STABLE CANADIAN HIGH PRESSURE SYSTEM. AVIATION... GENERALLY VFR CONDITIONS UNTIL TSRA DEVELOPMENT FROM WEST TO EAST THIS AFTERNOON AND EVENING. THE STRONGEST STORMS...EXPECTED TO BE WEST OF A LINE FROM KLBF-KVTN...WILL PRODUCE IFR CONDITIONS AND POTENTIALLY LARGE HAIL. STRATUS IS POSSIBLE NEAR KVTN AFTER 6Z BEHIND A COLD FRONT WITH WINDS BECOMING NW. LBF WATCHES/WARNINGS/ADVISORIES...NONE. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT FRI MAY 25 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-262045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 335 PM CDT FRI MAY 25 2007 /235 PM MDT FRI MAY 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT IS EXPECTED TONIGHT. STORMS WILL TRACK EAST THROUGH THE OVERNIGHT HOURS AT AROUND 20 MPH. SEVERE STORMS...WITH LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS WILL BE POSSIBLE...ESPECIALLY WEST OF A LINE FROM AINSWORTH TO CURTIS THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A THREAT OF SEVERE THUNDERSTORMS IN PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY THROUGH MONDAY. AFTER THE FRONT BECOMES NEARLY STATIONARY ALONG THE KANSAS- NEBRASKA BORDER...THE THREAT OF SEVERE THUNDERSTORMS WILL SHIFT TO THE PANHANDLE AND SOUTHWEST NEBRASKA BOTH SATURDAY AND SUNDAY WITH THE MOST FAVORABLE TIME BEING IN THE AFTERNOONS AND EVENINGS. AFTER THE FRONT STALLS...IT IS EXPECTED TO DISSIPATE. HOWEVER... ANOTHER SYSTEM FROM THE NORTHWEST IS LIKELY TO PRODUCE THUNDERSTORMS MONDAY NIGHT IN NORTH CENTRAL AND NORTHWEST NEBRASKA WITH THE THREAT OF SEVERE THUNDERSTORMS CONTINUING. BEYOND THAT...THE RESULTING COOLER TEMPERATURES WILL REDUCE THE RISK OF SEVERE WEATHER WEDNESDAY AND THURSDAY AS THE FRONT MOVES OUT OF THE AREA AND ONTO THE SOUTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS/JMC
The North Platte radar (KLNX), 84 km away, was scanning. The volume nearest the first event began at 00:58 UTC.
8 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35763, 35764, 35765, 35766, 35767, 35768, 35769, 35770.